MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009666J
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the bmw universal ii guide wire was advanced into the patient anatomy and an attempt was made to advance a non-abbott balloon catheter over the guide wire however resistance was noted therefore the balloon catheter was removed.A second bmw universal ii guide wire was used however the same non-abbott balloon catheter met resistance and became stuck on the guide wire.Both devices were removed as a single unit.The procedure was completed using a whisper guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported difficult to advance and remove could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the balloon catheter encountered resistance with the wire during advancement and removal.Analysis of the returned wire confirmed the crossing profile was within specification.Functional analysis was performed, advancing the wire through a proxy catheter, with no resistance noted.The analysis also noted bends, corrosion, and stretched coils on the distal end.Corrosion is likely due to exposure during the return process.Bends and stretched coils are consistent with interaction during use.Damage to the wire¿s tip could impact a catheters maneuverability over the wire.It is likely that the wire sustained damage during use, resulting in the reported difficulty during advancement and removal.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported the bmw universal ii guide wire was advanced into the patient anatomy and an attempt was made to advance a non-abbott balloon catheter over the guide wire however resistance was noted therefore the balloon catheter was removed.A second bmw universal ii guide wire was used however the same non-abbott balloon catheter met resistance and became stuck on the guide wire.Both devices were removed as a single unit.The procedure was completed using a whisper guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Return device analysis of the second bmw universal ii guide wire noted corrosion on the proximal solder.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20722598
Report Number2024168-2024-13640
Device Sequence Number3757775
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public(01)08717648118777(17)250430(10)3052271
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1009666J
Device Catalogue Number1009666J
Device Lot Number3052271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EUPHORA 2.5X15 BALLOON CATHETER
Patient SexUnknown